HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

How To Reverse Fatty Liver Stage 3 ?

default
Posted on Tue, 30 Jan 2024
Question: Hi there, I am hoping for a specialist in both western medicine and homeopathic.

I take the following medications:
Klonopin
Meloxicam
Metoprolol
Allopurinol
Claritin
Nexium
Vitamin C Supplement
Magnesium Supplement

I have fatty liver disease stage 3 and would love to do everything I can to reverse it. I recently purchased a supplement formula containing the following: Turmeric extract, Dandelion powder, Milk Thistle extract, Organic Ginger powder, orange juice concentrate, monk fruit extract

I would like to know if I can take the supplement for my liver health without worrying about interactions. I'm particularly concerned about the Klonopin and the Milk Thistle as preliminary research indicates they may be metabolized by the same enzyme. I'm worrying about too much Klonopin staying in my system. If I'm reading this incorrectly, please let me know.

Overall looking for clarity on if I can take this supplement to better my liver health.

Second to this, wondering if any of the prescription meds I'm taking above could be causing my fatty liver issue.

Thank you in advance.
doctor
Answered by Dr. Dr.Albana Sejdini (6 hours later)
Brief Answer:
Liver cleansing supplement interaction with klonopin and nexium mostly

Detailed Answer:
Hello,

I have gone through your medical history carefully and I understand your concern about potential interactions between the supplements and medications you're taking, especially regarding Klonopin and Milk Thistle.

Both Klonopin and Milk Thistle are metabolized by the liver, and there's a possibility that Milk Thistle might affect the way your body processes Klonopin. Milk Thistle is known to inhibit certain liver enzymes (such as CYP3A4 and CYP2C19) that are involved in drug metabolism. This inhibition could potentially increase the levels of Klonopin in your bloodstream, leading to a higher concentration of the medication and potentially stronger effects or side effects.

I can see that you are also taking Allopurinol which is a medication commonly used to manage conditions like gout by reducing the production of uric acid in the body. Allopurinol's primary metabolism occurs in the liver, and it is excreted mostly through the kidneys. While the liver metabolizes allopurinol, the drug itself doesn't typically cause significant liver damage.

Another possible interaction could be related to the use of turmeric with Nexium (ppi you take for your stomach). This interference could potentially reduce the effectiveness of the medications, leading to inadequate symptom relief.

Next, ginger itself can interfere with the same enzymes from which metoprolol or klonopin are being metabolized in the liver, although with slight effect.

So, generally, this type of liver cleansing supplement is safe, but to me, should :
- try only the minimum dose a day
- observe if any unusual symptom is present
- keep close contact with your caring doctor to make appropriate changes in the dose of medications you are taking along with supplement.

Hope this helps.

Dr.Albana Sejdini
General and Family Physician

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Dr.Albana Sejdini (5 hours later)
Thank you so much for the detailed response. Could any of my prescription medications be the culprit for my NAFLD?
doctor
Answered by Dr. Dr.Albana Sejdini (37 hours later)
Brief Answer:
NAFLD causes

Detailed Answer:
Hello back,

NAFLD (non alcoholic fatty liver disease) has various causes.

I need to have a look at you blood tests to understand if you have problems like high triglycerides apart high uricemia (for which you're taking allopurinol).

Plus if you have excess weight or have slight chance for diabetes, those can be other possible causes to you NAFLD.

So please send your lab reports to me for a better understanding of your current situation first, then give a more precise answer.

Looking forward to seeing the reports in.

Dr.Albana Sejdini
General and family physician

Note: For further follow up on digestive issues share your reports here and Click here.

Above answer was peer-reviewed by : Dr. LAKSHMI
doctor
Answered by
Dr.
Dr. Dr.Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7300 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How To Reverse Fatty Liver Stage 3 ?

Brief Answer: Liver cleansing supplement interaction with klonopin and nexium mostly Detailed Answer: Hello, I have gone through your medical history carefully and I understand your concern about potential interactions between the supplements and medications you're taking, especially regarding Klonopin and Milk Thistle. Both Klonopin and Milk Thistle are metabolized by the liver, and there's a possibility that Milk Thistle might affect the way your body processes Klonopin. Milk Thistle is known to inhibit certain liver enzymes (such as CYP3A4 and CYP2C19) that are involved in drug metabolism. This inhibition could potentially increase the levels of Klonopin in your bloodstream, leading to a higher concentration of the medication and potentially stronger effects or side effects. I can see that you are also taking Allopurinol which is a medication commonly used to manage conditions like gout by reducing the production of uric acid in the body. Allopurinol's primary metabolism occurs in the liver, and it is excreted mostly through the kidneys. While the liver metabolizes allopurinol, the drug itself doesn't typically cause significant liver damage. Another possible interaction could be related to the use of turmeric with Nexium (ppi you take for your stomach). This interference could potentially reduce the effectiveness of the medications, leading to inadequate symptom relief. Next, ginger itself can interfere with the same enzymes from which metoprolol or klonopin are being metabolized in the liver, although with slight effect. So, generally, this type of liver cleansing supplement is safe, but to me, should : - try only the minimum dose a day - observe if any unusual symptom is present - keep close contact with your caring doctor to make appropriate changes in the dose of medications you are taking along with supplement. Hope this helps. Dr.Albana Sejdini General and Family Physician